Wyoming, 2016Hail in Wyoming, June 18, 2016
June 18, 2016 · NWS CYS · 2 events in 1 county or zone
A thunderstorm produced large hail in Platte County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced large hail in Platte County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 18, 10:14 AM MST, 2 hours 1 minute earlier.
Area forecast discussion, Jun 18, 10:14 AM MST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Cheyenne WY
1114 AM MDT SAT JUN 18 2016
.SHORT TERM...(Today through Monday night)
Issued at 415 AM MDT Sat Jun 18 2016
hot, dry, and breezy today. Upper level ridge will rapidly build
across the area today with 500 mb heights rising by nearly 60
meters through the day. High temperatures will approach records
readings this afternoon with highs ranging from the mid 80s west
of the Laramie Range to the 90s into the Nebraska Panhandle. A few
locations in the Panhandle will approach 100 degrees.
The ridge will fold over Sunday with cooler air spilling into
northern portions of the forecast area. Highs will be 5 to 10
degrees cooler Sunday across northern portions of the forecast
area, but near the Colorado border temperatures will again reach
to within a few degrees of record readings. Again chances for
precipitation will be minimal but an isolated thunderstorm or two
is not completely impossible.
A cold front will sag across the area Monday, dropping
temperatures by 10 to 15 degrees over the plains. Chances for
precipitation will be low but could see some thunderstorms over
the mountains and over southern portions of the forecast area near
the Colorado border.
.LONG TERM...(Tuesday through Friday)
Issued at 415 AM MDT Sat Jun 18 2016
The abnormally strong subtropical ridge will dominate the upper
pattern across the region through much of the extended period.
The NAEFS mean 500mb height is above the 99th percentile over much
of the Intermountain West through midweek. This means the very
warm June will continue with temps running 10-15 degrees above
normal. It is difficult to pinpoint any day that will be favored for
convection, however storm chances will generally be limited by the
warm air and subsidence aloft. The GFS does show the ridge
weakening somewhat on Wednesday/Thursday with weak shortwaves moving
overhead, but the ECMWF is drier. Went with slight chance pops on
Wednesday and Thursday aftns/evenings. The main threat from any
tstms will be gusty winds with the deep and dry boundary layers.
&&
.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1114 AM MDT Sat Jun 18 2016
VFR conditions through the taf period with south to swly winds into
this evening...becoming sw to westerly overnight. A developing low
level jet over the Nebraska Panhandle will cause windy conditions to
affect KCDR for a period after 03Z.
&&
.FIRE WEATHER...
Issued at 415 AM MDT Sat Jun 18 2016
Hot, dry, and breezy across the area today with minimum relative
humidity values mainly in the 10 to 20 percent range. Fortunately
fuels are non yet supportive of rapid fire spread. A weak cold
front will move into the area Sunday but the main push of cooler
air will occur on Monday. Chances for precipitation are near zero
today and Sunday with a slight chance Monday mainly over the
mountains.
&&
.CYS Watches/Warnings/Advisories...
WY...None.
NE...None.
&&
SHORT TERM...SML
LONG TERM...ZF
AVIATION...RE
FIRE WEATHER...SML
Hazardous weather outlook, Jun 18, 1:46 AM MST, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
246 AM MDT SAT JUN 18 2016
NEZ002-003-019>021-054-055-095-096-WYZ101>119-190900-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
246 AM MDT SAT JUN 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF PANHANDLE
NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Hail, Platte
- When
- June 18, 12:15 PM MST to 12:18 PM MST
- Where
- Platte County, 3.38 mi N of Dwyer Junction
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.288, -104.989
Golf ball size hail was reported on Cottonwood Road 17 miles north of Wheatland.
Hail, Platte
- When
- June 18, 12:55 PM MST to 12:58 PM MST
- Where
- Platte County, 1.23 mi SE of Wendover
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.320, -104.850
Half dollar size hail was reported near Guernsey Campground.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, June 18 to 20, 20164 deaths · 19 injured · 9 events
- Excessive Heat in Arizona, June 18 to 19, 20162 deaths · 2 events
- Rip Currents in Georgia, June 18 to 19, 20161 death · 3 events
- Rip Current in New Jersey, June 18, 20161 death · 1 event
- Rip Current in California, June 18, 20161 death · 1 event
- Heat in Nevada, June 18, 20161 death · 1 event
- Damaging Winds in Oklahoma, June 18, 2016$382,000 · 70 kt wind · 12 events
- Hail and Damaging Winds in Montana, June 18, 2016$25,000 · 3.5 in hail · 40 events
- Marine Thunderstorm Winds in Gulf of Mexico, June 18, 201651 kt wind · 9 events
- Damaging Winds in Louisiana, June 18, 201653 kt wind · 8 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, June 18, 201656 kt wind · 6 events
- Hail and Damaging Wind in North Dakota, June 18 to 19, 20161.25 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641683, 641684.